MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURN ART INS BCS STD 5-6 RT 9; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JOURN ART INS BCS STD 5-6 RT 9; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 74023251
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/28/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka surgery had been performed on (b)(6) 2010, the patient experienced an iterative dislocation of the prosthesis appeared in flexion.It is believed a journ art ins bcs std 5-6 rt 9 has broken.This adverse event will be solved through revision surgery to replace the insert, approximately in the beginning of (b)(6) 2021.The patient is wearing a rigid splint at all times meanwhile as this problem prevents the knee from bucking.
 
Additional Manufacturer Narrative
Additional information: a2.H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, no relevant clinical information has been provided to perform a thorough medical investigation.Based on the information provided, a revision surgery was planned (the revision report has not been provided) to replace the polyethylene insert of a journey knee prosthesis of first generation, posterior-stabilized (commercial reference unknown).Per the complaint details, the surgeon thinks the upper part of the insert has broken and he planned to replace the broken insert with the following insert (ref 71934524) which is not ce marked.According to the surgeon, the patient¿s need for this operation was urgent to prevent his knee from buckling, the patient was obliged to wear a rigid splint.Should any additional relevant clinical information be provided, this complaint will be re-assessed.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JOURN ART INS BCS STD 5-6 RT 9
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12135803
Report Number1020279-2021-05829
Device Sequence Number16984628
Product Code JWH
UDI-Device Identifier03596010555137
UDI-Public03596010555137
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2019
Device Model Number74023251
Device Catalogue Number74023251
Device Lot Number09MM03275
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/28/2021
Supplement Date Received by Manufacturer08/24/2021
Initial Report FDA Received Date07/08/2021
Supplement Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR